Heart Disease Expert Forum
Dizzy, faint, and tired
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Dizzy, faint, and tired

Thanks for this great forum. I have posted here before and appreciate your great input. I have IST, LVH,& HBP. I take sotalol 80 mg every 12 hrs. and Lasix 20 mg. daily as needed. This summer I have experienced frequent dizziness, fatigue, exercise intolerance. I have also noticed that my heart rate jumps up to 120 or higher at times when I am just sitting doing nothing. This is generally in the evening a few hours before I am due to take another dose of sotalol. At times this is accompanied by dizziness. I am also getting dizzy and when climbing stairs or walking (not fast).

My question is: Does this mean that I am building up a tolerance to sotalol? I have tried other medications and none seem to work. My doctor said that he does not want to increase the dose of sotalol and after 2 EP studies and unsuccessful ablations feels this is the only drug that will work for me. What should I do?

I am female 46 years old, in otherwise good health. Moderately overweight,could stand to lose 30 lbs. or so. Have been unable to exercise regularly since May because of my symptoms. Normally my husband and I do a lot of hiking in the Summer, but I have not been able to handle it this year. The heat also seems to be bothering me a great deal. I get dizzy, sometimes nauseated, and feel faint if I try to push myself at all. My blood pressure is also no longer controlled, probably in part because I have not been able to exercise. We were up in Buchart gardens recently and the 80 year olds were passing me. We finally had to leave so I could go back to the hotel and lay down.
Related Discussions
Avatar_n_tn
neener99,

Some of those 80 year-olds are pretty tough.

The source of the dizziness deserves attention.  One way to see what might be causing the dizziness would be with a stress echo.  This test involves you walking on a treadmill at a gradually increasing speed.  Your heart rate, blood pressure, heart rhythm, and symptoms would all be monitored.  Furthermore, the strength of your heart's squeeze would be examined pre- and post-test.

Potential causes for the dizziness could include rapid heart rate with activity, a tachycardia-induced cardiomyopathy, hypotension from the sotalol, cavity obliteration from the LVH, or something not cardiac at all.

A stress echo would provide fairly extensive evaluation of most of the above-named cardiac conditions.  It is important that these be done at an experienced center; the test is fairly new and not well read by every cardiologist.

If the stress echo is unrevealing, an event monitor or holter might be warranted to monitor the heart rate during a dizzy spell.

Good luck.
3 Comments
Blank
Avatar_n_tn
You may want to have a blood test and get the thyroid checked.  Your symptoms sound somewhat like hypothyroidism.
Blank
Avatar_n_tn
My doctor has done a TSH 3 times in the last two years. It always comes back normal.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank